Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 60, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 20, 2000, 1:23 AM CDT for Cedar County, Missouri. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 20, 2000, 1:23 AM CDT (06:23 UTC)
- Expired
- Apr 20, 2000, 2:15 AM CDT
- In force
- 52 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Cedar County, MO
The radar
The Springfield radar (KSGF), 68 km from the middle of the area, began a volume at 06:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 1:40 AM CDT | Thunderstorm Wind | Caplinger Mills, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 10:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1428 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 12.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 200623 SVRSGF MOC039-200715- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 123 AM CDT THU APR 20 2000 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CEDAR COUNTY IN SOUTHWEST MISSOURI * UNTIL 215 AM CDT * AT 119 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF LAMAR...MOVING NORTHEAST AT 60 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL... AND WINDS IN EXCESS OF 70 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... CEDAR COUNTY. OTHER LOCATIONS IN THE PATH OF THIS SDTORM INCLUDE...JERICO SPRINGS. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE ADVANCE WARNING. LINDENBERG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:00 PM CDT, 10 hours 23 minutes earlier.
Area forecast discussion, Apr 19, 3:00 PM CDT, 10 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
300 PM CDT WED APR 19 2000
FORECAST CONCERNS: SEVERE WEATHER THREAT TONIGHT...TEMPS THROUGHOUT
THE PERIOD.
LATEST SFC ANALYSIS INDICATES DRYLINE/SFC TROF EXTENDING FM NWRN MO
BACK INTO N-CNTRL OK. DECK OF LOW CLOUDS HAVE WORKED EWD INTO CNTRL
AND SWRN MO. CLOUDS ARE ALONG THE LEADING EDGE OF HIGHER DEWPOINTS
(+65F). 18Z KSGF INDICATES CONDITIONS STILL VERY UNSTABLE OVER THE
AREA. HOWEVER...STRONG MID LVL CAP STILL IN PLACE WITH H70 TEMP OF
+11C. SBCAPES ACRS THE AREA RUNNING 2000 TO 2500 J/KG ATTM. JUST
STARTING TO SEE SOME RETURNS ON THE 88D OVER WRN ZNS. SPC MONITORING
AREA JUST TO OUR WEST FOR POSSIBLE WW. LOOKS LIKE A LONG EVENING
AHEAD.
SHORT TERM CONCERN IS SEVERE WEATHER POTENTIAL OVER THE FA.
ACCORDING TO LATEST MODEL DATA...APPEARS THAT THE CAP WILL HOLD OVER
MUCH OF THE REGION UNTIL LATE AFTN. SBCAPE ARE FCST TO REACH ABOVE
3K J/KG LATE TODAY...ESPECIALLY IF LOW CLOUDS BREAK UP. UPPER LVL
WIND MAX/DYNAMICS WL APPROACH THE AREA BY EARLY THIS EVENING. THIS
SHOULD WEAKEN THE CAP AND ALLOW CONVECTION TO INITIATE OVER SE
KANSAS AND NERN OK. STILL APPEARS THAT DOWNBURST WINDS AND LARGE
HAIL WILL BE THE PRIMARY THREAT. LOW LVL WIND PROFILE NOT THAT
IMPRESSIVE ATTM AS FAR AS DIRECTIONAL SHEAR GOES...BUT ISOLATED
TORNADOES CANNOT BE RULED OUT. WET BULB ZERO HEIGHT ON KSGF 18Z
SOUNDING STILL RATHER LOW (9500FT).
PLAN TO KEEP SAME TREND IN THE FORECAST FOR TNGT WITH TSRA BECOMING
LIKELY. WL ALSO HIGHLIGHT SEVERE THREAT. OVERALL...USED A BLEND OF
THE ETA AND AVN FOR THIS FCST. FRONT/DRYLINE EXPECTED TO MOVE THE FA
TONIGHT...AS SFC LOW TRACKS ACRS NRN MO AND INTO THE OHIO VALLEY ON
THURSDAY.
UPPER LVL LOW OVER THE NRN PLAINS IS FCST TO DRIFT SLOWLY EWD OVER
THE NEXT 24 HOURS. UPR TROF AXIS NOT PROGGED TO MOVE ACRS THE AREA
UNTIL LATE THURSDAY AND THURSDAY NIGHT. DRIER AIR WILL WORK IN FROM
THE SW LATE TONIGHT AND EARLY ON THURSDAY. MODELS THEN INDICATE SOME
WRAPAROUND MOISTURE WORKING INTO PARTS OF THE AREA BY THURSDAY AFTN.
APPEARS THAT NRN COUNTIES WILL HAVE THE BEST CHANCE OF SEEING LOW
CLOUDS. A WESTERLY SFC WIND...ALONG WITH SOME SUNSHINE...COULD
RESULT IN A DECENT WARM UP BEFORE CAA KICKS IN ON THURSDAY. HIGH
PRESSURE RIDGE BUILDS IN THURSDAY NIGHT FRIDAY...BRINGING SLIGHTLY
COOLER AND DRIER AIR.
WILL USE A BLEND OF NGM AND AVN MOS TEMPS FOR MOST PERIODS...BUT
WILL GO A LITTLE WARMER FOR LOWS TNGT.
IN THE EXTENDED...LIMITED TIME TO LOOK AT DATA THIS AFTN. HIGH
PRESSURE WILL PERSIST ON SATURDAY AND MOST OF SUNDAY. NEXT SRN
STREAM SYS FCST TO APPROACH LATE SUNDAY INTO MONDAY...RESULTING IN A
CHANCE OF SHRA/TSRA. WL TREND TOWARD CURRENT FCST AND NOT MAKE TOO
MANY CHANGES.
PRELIMINARY CCF NUMBERS (FOR COORDINATION PURPOSES ONLY):
SGF BB 057/064 041/062 043 097210
JLN BB 056/065 044/06c5 045 096210
UNO BB 061/067 043/062 042 097310
VIH EB 058/065 040/060 042 097310
.SGF...NONE.
CRIn the hours before
Local storm report, Apr 19, 9:48 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
948 PM CDT WED APR 19 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0932 PM GIRARD KS 1.75 INCH HAIL
04/19/00 CRAWFORD
0938 PM OSKALOOSA MO 1.75 INCH HAIL
04/19/00 BARTON 50 TO 60 MPH WINDS ALSO
REPORTEDSpecial weather statement, Apr 19, 10:40 PM CDT, 2 hours 43 minutes before
MOZ057-058-069>071-079>083-090>098-101>106-200500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1040 PM CDT WED APR 19 2000 ...THE TORNADO WATCH FOR PORTIONS OF SOUTHWEST AND CENTRAL MISSOURI HAS BEEN EXTENDED UNTIL 4 AM THURSDAY MORNING... THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH EFFECTIVE UNTIL 4 AM THURSDAY MORNING FOR THE FOLLOWING COUNTIES: IN MISSOURI...LAWRENCE...GREENE...POLK...DALLAS...WEBSTER...WRIGHT... LACLEDE...PULASKI...CAMDEN...MILLER...MARIES AND PHELPS. INCLUDING THE CITIES OF SPRINGFIELD...BOLIVAR...CAMDENTON AND ROLLA. THE TORNADO WATCH THAT WAS IN EFFECT UNTIL 10 PM FOR PORTIONS OF SOUTHERN MISSOURI HAS EXPIRED AND IS NO LONGER IN EFFECT. THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVERNIGHT AHEAD OF A COLD FRONT LOCATED OVER THE PLAINS STATES. AS THE COLD FRONT MOVES EASTWARD INTO THE VERY MOIST AND UNSTABLE AIRMASS IN PLACE OVER THE REGION...THE THREAT OF LARGE HAIL AND DAMAGING WINDS WILL INCREASE. THERE MAY ALSO BE ISOLATED TORNADOES AS WELL. SPOTTERS AND EMERGENCY MANAGERS SHOULD REMAIN ALERT TO THE CHANGING WEATHER CONDITIONS AND EXPECT ACTIVATION DURING THE OVERNIGHT HOURS. STAY TUNED TO THIS STATION FOR MORE INFORMATION ON THIS DEVELOPING SEVERE WEATHER SITUATION FROM YOUR NATIONAL WEATHER SERVICE IN SPRINGFIELD. CR
Local storm report, Apr 19, 11:22 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1122 PM CDT WED APR 19 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1035 PM 10 NW STOCKTON MO .75 INCH HAIL
04/19/00 CEDAR REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1052 PM DEDERICK MO 1 INCH HAIL
04/19/00 VERNON REPORTED BY HAM RADIO
OPERATOR.
1053 PM 4 W EL DORADO SPGS MO .88 INCH HAIL
04/19/00 VERNON REPORTED BY LAW
ENFORCEMENT OFFICIAL.Special weather statement, Apr 20, 12:08 AM CDT, 1 hour 15 minutes before
MOZ093>096-101>105-201200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1208 AM CDT THU APR 20 2000 ...SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 7 AM THURSDAY MORNING FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL MISSOURI... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH...EFFECTIVE UNTIL 7 AM THURSDAY MORNING FOR THE FOLLOWING COUNTIES: IN MISSOURI...BARRY...CHRISTIAN...DOUGLAS...MCDONALD...NEWTON... OZARK...STONE...AND TANEY. THIS WATCH INCLUDES THE CITIES OF JOPLIN...CASSVILLE...BRANSON...AND AVA. A LINE OF SEVERE THUNDERSTORMS HAS DEVELOPED ALONG A SURFACE COLD FRONT...WHICH EXTENDED FROM EASTERN KANSAS INTO EASTERN OKLAHOMA. THIS SQUALL LINE IS EXPECTED TO MOVE EAST INTO VERY MOIST AND UNSTABLE AIR...ACROSS SOUTHWEST AND SOUTH CENTRAL MISSOURI. THE MAIN THREAT WITH THESE STORMS WITH BE LARGE HAIL TO 2 INCHES IN DIAMETER...AND DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 60 MPH. SPOTTERS AND EMERGENCY MANAGERS SHOULD REMAIN ALERT TO THE CHANGING WEATHER CONDITIONS AND EXPECT ACTIVATION DURING THE EARLY MORNING HOURS. STAY TUNED TO THIS STATION FOR MORE INFORMATION ON THIS DEVELOPING SEVERE WEATH%ER SITUATION FROM YOUR NATIONAL WEATHER SERVICE IN SPRINGFIELD. BOOKBINDER
Local storm report, Apr 20, 12:25 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1223 PM CDT THU APR 20 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....n
1216 AM LAURIE MO .75 INCH HAIL
04/20/00 MORGAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 20, 1:04 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
104 AM CDT THU APR 20 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 PM 2 N PAWNEE STATION KS TORNADO
04/19/00 BOURBON TORNADO REPORTED JUST
NORTH OF PAWNEE STATION.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 9:15 PM CDT | Tornado Warning | SGF | Vernon | 60 min |
| Apr 19, 9:26 PM CDT | Tornado Warning | SGF | Barton | 64 min |
| Apr 19, 10:03 PM CDT | Tornado Warning | SGF | St. Clair | 57 min |
| Apr 19, 10:10 PM CDT | Tornado Warning | SGF | Cedar, Vernon | 65 min |
| Apr 19, 10:58 PM CDT | Tornado Warning | SGF | Hickory, St. Clair | 47 min |
| Apr 19, 11:57 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 33 min |
| Apr 20, 12:12 AM CDT | Severe Thunderstorm Warning | SGF | Miller, Morgan | 33 min |
| Apr 20, 1:06 AM CDT | Severe Thunderstorm Warning | SGF | McDonald | 39 min |
| Apr 20, 1:13 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 47 min |
| Apr 20, 1:17 AM CDT | Severe Thunderstorm Warning | SGF | Dade | 43 min |
| Apr 20, 1:20 AM CDT | Severe Thunderstorm Warning | SGF | Newton | 25 min |
| Apr 20, 1:28 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 47 min |
| Apr 20, 1:31 AM CDT | Tornado Warning | SGF | Barton, Cedar, Dade | 29 min |
| Apr 20, 1:43 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 47 min |
| Apr 20, 1:47 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 43 min |
| Apr 20, 1:47 AM CDT | Severe Thunderstorm Warning | SGF | Stone | 43 min |
| Apr 20, 1:57 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory | 48 min |
| Apr 20, 2:11 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk, Webster | 49 min |
| Apr 20, 2:18 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney | 57 min |
| Apr 20, 2:28 AM CDT | Severe Thunderstorm Warning | SGF | Christian | 17 min |
| Apr 20, 2:40 AM CDT | Severe Thunderstorm Warning | SGF | Laclede, Wright | 50 min |
| Apr 20, 2:52 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Pulaski | 38 min |
| Apr 20, 3:05 AM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller | 55 min |
| Apr 20, 3:05 AM CDT | Severe Thunderstorm Warning | SGF | Phelps | 55 min |
| Apr 20, 3:15 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 45 min |
| Apr 20, 3:27 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 48 min |
| Apr 20, 4:18 AM CDT | Severe Thunderstorm Warning | SGF | Howell | 42 min |
| Apr 20, 5:11 AM CDT | Severe Thunderstorm Warning | SGF | Oregon | 34 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.